Alert archive / North Carolina / Tornado Warnings in 2006

Tornado Warning 20, NWS Wilmington, NC

November 16, 2006Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Nov 16, 2006, 11:17 AM EST for Brunswick County, Columbus County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2006, 11:17 AM EST (16:17 UTC)
Expired
Nov 16, 2006, 12:00 PM EST
In force
43 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

Counties Brunswick County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 14 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 7:51 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
605 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 161618
TORILM
NCC019-047-161700-
/O.NEW.KILM.TO.W.0020.061116T1617Z-061116T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 AM EST THU NOV 16 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL NOON EST

* AT 1115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SEASIDE
  OR JUST WEST OF HOLDEN BEACH...OR ABOUT 13 MILES EAST OF
  LITTLE RIVER...MOVING NORTH AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   SHALLOTTE BY 1125 AM...
   SUPPLY BY 1130 AM...
   BATARORA BY 1145 AM...
   DELCO BY 1150 AM...
   PHOENIX BY 1155 AM...

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM THURSDAY AFTERNOON FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM THURSDAY EVENING FOR
SOUTHEAST NORTH CAROLINA.

LAT...LON 3388 7850 3391 7824 3432 7806 3439 7829

$$

HAWKINS
1 follow-up statement
000 
WWUS52 KILM 161700
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 PM EST THU NOV 16 2006

NCC019-047-161710-
/O.EXP.KILM.TO.W.0020.000000T0000Z-061116T1700Z/
COLUMBUS NC-BRUNSWICK NC-
1200 PM EST THU NOV 16 2006

...THE TORNADO WARNING FOR CENTRAL BRUNSWICK AND EAST CENTRAL
COLUMBUS COUNTIES EXPIRESD AT NOON EST...

AT 1157 AM EST...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO
WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE TORNADO WARNING
WAS ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING FOR
SOUTHEAST NORTH CAROLINA.

LAT...LON 3388 7850 3391 7824 3432 7806 3439 7829

$$

HAWKINS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:12 AM EST, 7 hours 5 minutes earlier.

Area forecast discussion, Nov 16, 4:12 AM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
412 AM EST THU NOV 16 2006

.SHORT TERM /THROUGH TODAY/...UPDATE
CONVECTION ONGOING BUT OVERALL IN A WEAKENING TREND. SLOWER MODEL
SOLNS FROM PREVIOUS DAYS. LINE IS ALSO SLOWING AS IT WEAKENS SO
COASTAL COUNTIES MAY BE MEASURING PRECIP UNTIL 14Z OR SO...AT LEAST
IN NC. SMALL POPS WILL BE CARRIED FOR A FEW HOURS THEREAFTER IN CASE
THE STILL STRONG UPPER FORCING IS ABLE TO TRIGGER ANOTHER LINE OF
SHOWERS. SVR THREAT SHOULD BE OVER WITH THIS FIRST LINE HOWEVER.
WIND ADVISORY SEEMED TOO MARGINAL AND LIMITED TO THE IMMEDIATE COAST
AND SO WAS CANCELLED.

.MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED
UPPER LOW WILL CONTINUE TO LIFT NORTHEAST TONIGHT AND THE UPPER
TROUGH AXIS WILL FINALLY SHIFT THROUGH. MUCH DRIER WEATHER ON TAP
FOR THE MID-TERM WITH THE MOISTURE PLUME SHIFTING AWAY FROM THE
FORECAST AREA. PRECIPITABLE WATER VALUES WILL DROP TO LESS THAN ONE
HALF INCH DURING TONIGHT CARRYING THROUGH FRIDAY NIGHT. GUIDANCE
TEMPERATURES INITIALLY VARY SIGNIFICANTLY IN THE FORECAST
PERIOD...BUT SEEM REASONABLE FOR FRIDAY AND FRIDAY NIGHT. FOR
TONIGHT TOOK A BLEND OF THE COOLER MAV AND WARMER FWC NUMBERS

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AMPLIFIED UPPER LEVEL TROF WILL REMAIN OVER THE EAST COAST THROUGH
THE LONG TERM PERIOD. LATEST GFS AND 00Z ECMWF ARE IN MUCH BETTER
AGREEMENT THAN 24 HOURS AGO. BOTH NOW SHOW A BROAD UPPER TROF EARLY
IN THE PERIOD THAT BECOMES MORE AMPLIFIED EARLY NEXT WEEK. COLD
FRONT PUSHES ACROSS THE AREA SUNDAY THEN STALLS OFF THE COAST NEXT
WEEK. GUIDANCE SHOWS SURFACE LOW DEVELOPING ALONG THE FRONT...BUT
POSITIONING IS SLIGHTLY DIFFERENT. BOTH ALSO HINT A CUTOFF LOW
FORMING JUST OFF THE SOUTHEAST COAST TUESDAY OR WEDNESDAY.

ONLY SHOT AT PRECIP LOOKS TO BE MONDAY OR MONDAY NIGHT AS SHORT WAVE
PASSES JUST NORTH OF THE AREA. DECIDED TO NOT GO WITH GUIDANCE/HPC
POPS BECAUSE MOISTURE IS VERY LIMITED AND FORCING IS NOT IMPRESSIVE.
DID ADD A 20 POP TO THE GRIDS FOR MONDAY/MONDAY EVENING AS LOW
TAKING SHAPE OFF THE COAST MAY BE ABLE TO SQUEEZE MEASURABLE PRECIP.
DID NOT HAVE TO MAKE ANY LARGE CHANGES TO TEMPERATURES BUT DID TWEAK
HIGHS/LOWS DOWN A BIT FOR SUNDAY THRU TUESDAY BASED ON ECMWF/GFS 850
TEMPS AND HPC NUMBERS.

&&

.AVIATION...
MAIN ISSUE IN THE SHORT TERM IS TO TIME CONVECTION AND FIGURE OUT
HOW LONG STRATIFORM PRECIPTATION REGION...WHICH HAS BEEN
SHRINKING...LASTS. KFLO GETS INTO PREDOM TSTMS BY 0800Z AND KLBT
WITHIN A HALF HOUR OR SO LATER. SQUALL LINE IS SLOWING WHICH IS
MAKING THE TIMING LESS CERTAIN AT THE COASTAL TERMS. BEST ESTIMATE
IS BY 1000Z. LIGHT TO MODERATE RAIN SHOULD CONTINUE AT EACH TERM
BEHIND THE SQUALL LINE FOR ANYWHERE FROM 2 TO 5 HRS. EVENTUALLY
LATER THIS AFTERNOON THE STRONG DRY SLOT SHOULD BRING BACK VFR.

&&

.MARINE...
SHORT TERM /THROUGH TODAY/...UPDATED
GALE WARNING HAS BEEN PRETTY MUCH LEFT ALONE. THERE ARE STILL SOME
DIFFERENCES IN GUIDANCE REGARDING WIND SPEEDS BUT MOST STILL POINT
TO GALES THROUGH AROUND MIDDAY. NEXT SHIFT WILL BE BETTER TO ASSESS
AT WHICH HOUR TO RAMP DOWN FROM GALE TO SCA SINCE THE WEATHER WILL
BE QUIETER.

MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED
ONCE THE GALE IS TERMINATED EXPECT TO SEE SMALL CRAFT ADVISORY
CONDITIONS CARRY INTO THE MID TERM WITH STRONG OFFSHORE FLOW
INITIALLY. THE FLOW WILL GRADUALLY WEAKEN DURING FRIDAY AND
GRADUALLY VEER TO A NORTHERLY DIRECTION FRIDAY NIGHT. THE OFFSHORE
TRAJECTORY WILL LIMIT WAVE GROWTH NEAR SHORE...CREATING A WIDER
RANGE OUT TO THE 20 NM WATERS. TRENDS IN REEFCAST AND WAVEWATCH LOOK
REASONABLE WITH WAVES 8 FEET OR GREATER AT THE ONSET AWAY FROM THE
COAST...SUBSIDING THEREAFTER.

.LONG TERM /SATURDAY THROUGH MONDAY/...
NORTH TO NORTHEAST FLOW WILL PERSIST THROUGH THE LONG TERM PERIOD.
SPEEDS WILL BE 10 TO 15 KT OVER THE WEEKEND BEFORE TIGHTENING
GRADIENT MONDAY NIGHT RESULTS IN SPEEDS PICKING UP TO AROUND 20 KT.
SEAS THROUGH THE PERIOD WILL RUN 3 TO 5 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...GALE WARNING FOR AMZ250-252-254-256 UNTIL NOON THURSDAY.
&&

SHORT TERM...MBB
MID TERM...SRP
Hazardous weather outlook, Nov 16, 11:06 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 AM EST THU NOV 16 2006

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-171615-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
1106 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 PM. A STRONG COLD FRONT
WILL MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON. SHOWERS AND
THUNDERSTORMS COULD STILL PRODUCE DAMAGING WINDS OR EVEN AN
ISOLATED TORNADO. THE SHOWERS AND STORMS WILL EXIT THE AREA FROM
WEST TO EAST BY MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE CONTINUE TO RELAY REPORTS OF WEATHER RELATED DAMAGE TO THE
NATIONAL WEATHER SERVICE.

AMZ250-252-254-256-171615-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1106 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS. SHOWERS
AND STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE WATERS THIS
AFTERNOON. WINDS AND SEAS WILL BEGIN TO GRADUALLY SUBSIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RAS

In the hours before

Special weather statement, Nov 16, 7:44 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
744 AM EST THU NOV 16 2006

NCZ087-096-097-099>101-SCZ024-033-034-046-161345-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-
MARION-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...DILLON...MARION...CONWAY...MYRTLE BEACH...
GEORGETOWN
744 AM EST THU NOV 16 2006

...ANOTHER LINE OF THUNDERSTORMS DEVELOPING...

AT 745 AM...A LINE OF SHOWERS AND THUNDERSTORMS WERE FORMING IN A
LINE FROM NEAR GEORGETOWN...NORTH TO LUMBERTON. THE LINE IS MOVING
EAST AT 10 MPH...HOWEVER INDIVIDUAL STORMS ARE MOVING NORTH AT 40
MPH. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND
HEAVY RAIN. MOTORISTS SHOULD PREPARE FOR RAPIDLY CHANGING DRIVING
CONDTIONS ON THEIR MORNING COMMUTES.

43
Special weather statement, Nov 16, 8:52 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
852 AM EST THU NOV 16 2006

NCZ087-096-097-099>101-SCZ024-033-034-046-161500-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-
MARION-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...DILLON...MARION...CONWAY...MYRTLE BEACH...
GEORGETOWN
852 AM EST THU NOV 16 2006

...LINE OF THUNDERSTORMS PUSHING SLOWLY EAST...

AT 855 AM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM NORTHERN
BLADEN COUNTY...SOUTH TO NEAR MYRTLE BEACH. THE LINE WAS MOVING
EAST AT 10 TO 15 MPH...WITH INDIVIDUAL CELLS MOVING NORTH
NORTHEAST AT 40 MPH. SOME OF THE CITIES IN THE PATH OF THIS LINE
INCLUDE ELIZABETHTOWN...WHITEVILLE...AND NORTH MYRTLE BEACH. THESE
STORMS WILL HAVE WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING. RESIDENTS IN THE PATH OF
THESE STORMS SHOULD SEEK SHELTER AS THEY APPROACH. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 3 PM.

43
Local storm report, Nov 16, 9:42 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
942 AM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     GREELEYVILLE            33.58N 79.99W
11/16/2006                   WILLIAMSBURG       SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN GREELEYVILLE.

&&

PFAFF
Special weather statement, Nov 16, 10:02 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 AM EST THU NOV 16 2006

NCZ096-097-099>101-SCZ034-161630-
BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-HORRY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...BURGAW...SURF CITY...
WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH
1002 AM EST THU NOV 16 2006

...THUNDERSTORMS PUSHING EAST...

AT 10 AM...A LINE OF THUNDERSTORMS EXTENDED FROM EAST CENTRAL
BLADEN COUNTY...SOUTH TO NORTH MYRTLE BEACH. THE LINE WILL MOVE
SLOWLY EAST...HOWEVER THE INDIVIDUAL CELLS ARE MOVING NORTHEAST AT
50 MPH. CITIES IN THE PATH OF THE STORMS INCLUDE
IVANHOE...FREEMAN...AND SUPPLY. THE STORMS WILL MOVE INTO PENDER
COUNTY BY 1030 AM...AND EVENTUALLY NEW HANOVER COUNTY BY 1130 AM. THESE
STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAIN.
MOTORISTS SHOULD BE ALERT FOR POSSIBLE SMALL DEBRIS IN THE ROADWAY
IN THIS AREA.

43
Local storm report, Nov 16, 10:09 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1009 AM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     4 NNE LANE              33.58N 79.85W
11/16/2006                   WILLIAMSBURG       SC   LAW ENFORCEMENT

            911 DISPATCHER REPORED NUMEROUS TREES DOWN NEAR AND EAST
            OF SALTERS.

0235 AM     TSTM WND DMG     ANDREWS                 33.45N 79.57W
11/16/2006                   GEORGETOWN         SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND NEAR ANDREWS.

&&

PFAFF
Special weather statement, Nov 16, 10:16 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 AM EST THU NOV 16 2006

NCZ099-161630-
COLUMBUS-
INCLUDING THE CITY OF...WHITEVILLE
1016 AM EST THU NOV 16 2006

...THUNDERSTORMS APPROACHING DELCO AND RIEGELWOOD...

SHOWERS AND THUNDERSTORMS WILL AGAIN AFFECT THE DELCO AND
RIEGELWOOD AREAS OF EASTERN COLUMBUS COUNTY. LIGHT TO MODERATE
SHOWERS WILL MOVE IN INITIALLY...WITH HEAVIER STORMS TO IMPACT THE
AREA BEGINNING AROUND 1030 AM. EXPECT HEAVY RAIN AND GUSTY WINDS
IN EXCESS OF 40 MPH...WHICH WILL CONTINUE UNTIL AROUND 1130 AM.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:20 AM ESTSevere Thunderstorm WarningILMColumbus40 min
Nov 16, 6:28 AM ESTTornado WarningILMColumbus18 min
Nov 16, 6:40 AM ESTTornado WarningILMBladen, Pender36 min
Nov 16, 9:21 AM ESTSevere Thunderstorm WarningILMColumbus39 min
Nov 16, 9:26 AM ESTTornado WarningILMBladen, Columbus34 min

Nearby

Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.